Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 483, NWS Midland/Odessa, TX

July 14, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 14, 2007, 6:20 PM CDT for Brewster County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2007, 6:20 PM CDT (23:20 UTC)
Expired
Jul 14, 2007, 7:15 PM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:01 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 2:01 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT SAT JUL 14 2007

.DISCUSSION...
COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE
SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO
GRANDE.  WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF
PECOS RIVER.

STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION.
RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER
IN THE WEEK.  THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE
REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL
TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON
THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS
DEVELOP NO FRONT NEAR THE AREA.  EXPECT TO SEE LATER MOS OUTPUT
WARMER.

OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS
THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST.
MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE.  WILL HAVE
TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD
SUPPRESS RECENT CONVECTION.

EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND
INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE
FORECAST.  UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS
IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE
HIGHER ELEVATIONS OUT WEST.

GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS
ACROSS THE AREA EACH DAY.  SOME DAYS THIS PAST WEEK WE HAVE SEEN 40
TO 50 PERCENT COVERAGE DURING THE AFTERNOON.  POST FRONTAL CONDITIONS
MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS
CENTRAL ON SUNDAY.

PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND
AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH
A WEAK WIND FIELD.  WILL HIGHLIGHT IN HWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              67  93  67  95  /  10  10  10  10
CARLSBAD NM                67  97  67  98  /  20  20  20  10
DRYDEN TX                  71  98  70  98  /  30  10  10  10
FORT STOCKTON TX           71  97  70  97  /  30  10  10  10
GUADALUPE PASS TX          67  90  67  91  /  30  10  10  10
HOBBS NM                   65  94  66  97  /  10  20  20  10
MARFA TX                   58  88  60  88  /  30  10  10  10
MIDLAND INTL AIRPORT TX    67  96  67  96  /  10  10  10  10
ODESSA TX                  70  97  69  97  /  10  10  10  10
WINK TX                    70 102  73 103  /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01/72
Hazardous weather outlook, Jul 14, 2:00 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT SAT JUL 14 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
200 PM CDT SAT JUL 14 2007 /100 PM MDT SAT JUL 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ALONG AND WEST OF THE PECOS RIVER. THE
BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE BIG
BEND REGION...THE MARFA PLATEAU AND PRESIDIO VALLEY...THE GUADALUPE
AND DAVIS MOUNTAINS...AND THE VAN HORN CORRIDOR. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND LOCALIZED
FLOODING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 14, 3:12 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT SAT JUL 14 2007

TXZ057-258-142115-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
312 PM CDT SAT JUL 14 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PINE SPRINGS AT 312
PM CDT/212 PM MDT/...AND WAS NEARLY STATIONARY.  ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF PINE SPRINGS AND 13
MILES SOUTH OF PINE SPRINGS.  THESE STORMS WERE ALSO NEARLY
STATIONARY.

THESE STORMS WILL AFFECT PORTIONS OF STATE HIGHWAY 54 BETWEEN PINE
SPRINGS AND VAN HORN...HIGHWAY 62/180 ON EITHER SIDE OF GUADALUPE
PASS AND RURAL AREAS OF NORTHWESTERN CULBERSON COUNTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE
HAIL...STRONG WINDS IN EXCESS OF 45 MPH...HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:37 PM CDTSevere Thunderstorm WarningMAFAndrews53 min
Jul 13, 7:56 PM CDTSevere Thunderstorm WarningMAFPecos51 min
Jul 14, 3:53 PM CDTFlash Flood WarningMAFCulberson3 hr
Jul 14, 6:24 PM CDTSevere Thunderstorm WarningMAFPresidio66 min
Jul 13, 7:17 PM CDTSevere Thunderstorm WarningMAFLea58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.